I've had a prescription for 25mg of Zoloft for about a week and just now decided to start taking it today because my anxiety has been worse then usual. I'm wondering if the symptoms I'm having are side effects or should I be worried it's something else. They include hot flashes, drowsiness, restless, itchy, nauseous, and tight throat. Also if they are normal how long does it take for these side effects to go away for most people?
Hon, I already answered this for you in the other thread. Most of what you describe could be side effects, but they also could be an anxiety response because you have yourself so worked up over worrying about side effects. The latter is more likely because it would be rare to get such prominent side effects after just one dose.
You really need to try to not overthink this!! You are just going to set yourself up to fail. Stay busy, distract yourself as much as possible. You can do this.
Try getting another prescription for something else like Lexapro or Welbuturin. To many side effects with zoloft. In the meantime try to get some low dose zanax to calm your nerves until you get different meds. Remember anxiety is an over exhagerrated nervous system that needs to be nourished and medicated because of imbalances in the brain. Does this run in your family? Good luck let me know, Mary Ann
"Try getting another prescription for something else like Lexapro or Welbuturin. To many side effects with zoloft"
MaryAnn, while I understand you are just trying to be helpful, I completely disagree with your statement above. For one, the OP JUST started the Zoloft, she took ONE dose. It's too early to make any kind of determination. Plus, if you read her other thread, you'll see she had a bad experience with Celexa, so is therefore extremely nervous about side effects with Zoloft. The symptoms she describes could very well be anxiety related to that versus actual side effects. We see that all the time. Not to mention, Lexapro is a derivative of the Celexa, therefore, that would be contraindicated for her anyway, due her past bad experience with Celexa.
I'm assuming you did not tolerate Zoloft very well, so while it may be true that YOU had side effects, that doesn't apply to everyone. Actually, you may be surprised to hear that Zoloft is the most frequently prescribed, best tolerated SSRI for anxiety disorders. It's actually better tolerated than BOTH of the meds you have listed, but again, everyone is different and everyone has different experiences. Wellbutrin is in a different class of meds all together, and for some people is way too activating. Point is, she didn't even give the Zoloft a chance yet.
We have to be SUPER careful making such strong statements like yours, as it only serves to increase anxiety for some people. This OP is nervous enough about starting the Zoloft, without reading that she needs to try a different med due to side effects. If you want to share YOUR experience with a med, that's fine, just be careful not to frighten people, and be sure you mention that these were YOUR experiences and that not everyone will have the same.
Again, my words are not meant to be mean, but rather contructive criticism. We can never forget, on an anxiety community, the impact our words can have. And, I do know you were only trying to be helpful, which is greatly appreciated!!
Hello, I just was introduced to generic brand for Zoloft. I took 1/2 12.5 for only 2 days now and I do feel some side effects. Itchy skin, major headache, tired, overall just not myself. I also am going on cruise next weekend and I was told not to drink with this medication, what's your thoughts? I may stop it today and start it up when I come back from vacation?
I was on zoloft for a little over a month and had to stop taking it for the same reasons. I also felt really hot. I felt like my face was on fire. Had weird dreams everynoght and my anxiety was worse then what it was to start out. I am going on day four without zoloft. The first couple nights I had to take ativan to help me sleep but the hot flahes are gone and my panic has calmed down.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.